Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes elevated heart rate and coughing?

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety and hart rate). I went to the cardiologist last year because I thought I had SVT and I had several EKG s, 1 ECG, a 24hr holter monitor and although my heart rate rose up to 168bpm that day, without exercise, the doctor just told me I was an anxious person with very slight mitral valve regurgitation that needed to be on anxiety meds, so I got diagnosed with panic disorder and put on klonopin. I no longer take them as i ve switched to the Tropol(lowers my heart rate & palpitations which is where the anxiety would stem from but that wasn t taken into accreditation which leaves me to believe even more I had a misdiagnosis). I do notice small things when it comes to health issues but i ve noticed now that i m back on my adhd medicine my heart rate tends to always be over/around the 100bpm range resting, and with exercise can get up to 205bpm(that happens anyway with exercise though if I don t take my metoprolol). I ve developed a slight cough that I can t get rid of, I can always see my heart beating out of my chest, sometimes I get a choking feeling or I can feel my pulse in my neck, and my stomach is a little bigger. I go running or biking at least 2 times a week and I eat healthy, so this leaves me to believe I am either psyching myself out or I have a pre-existing heart condition that the doctors have all shrugged off and I should not be taking dexedrine. However I do smoke around 3 cigarettes a day sometimes less. And if that is the case i m really afraid I have heart damage or something with these new symptoms. I don t have insurance as of last month too so I can t go back to the doctor for the time being. I need to know what I should do and what I may or may not have.
Fri, 11 Oct 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Internal Medicine Specialist 's  Response
Hi,

This a palpitation (increase in heart rate). It will not cause any damage to your heart, but we must work on slowing it down. Take Bisoprolol once again at a rate of 10 mg per day.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Salah Saad Shoman, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

About once a week while I m laying down in my bed relaxing, my heart starts beating very fast as if I had just ran the mile. I get a shortness of...

Recent questions on  Anxiety

doctor1 MD

I(male) had oral sex performed on me by a stranger (male)and now I have stomach pain and a little burning when I urinate. It might just be...

doctor1 MD

I am over weight and have very heavy feeling legs and numbness/tingling in them. I sit for long hours in my job. I have anxiety issues and take...

doctor1 MD

I am a 23 year old female who has been experiencing headaches for several months now. I went to the clinic and found out it was due to tension...

doctor1 MD

i m am 52 yrs old. i have complex partial seizures, extreme anxiety, add, and the dreaded menopause. I take 4 draws from a marijauna cigarette...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?